Alert archive / Illinois / River Flood Warnings in 2016
River Flood Warning 46, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Aug 13, 2016, 1:05 PM CDT for Franklin County, Williamson County, Illinois. It took effect at Aug 16, 2016, 4:00 PM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2016, 1:05 PM CDT (18:05 UTC)
- In effect from
- Aug 16, 2016, 4:00 PM CDT
- Expired
- Aug 21, 2016, 7:14 PM CDT
- In force
- 5 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 89 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Muddy River at Plumfield (PLMI2).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 27 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05597000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Aug 13, 6:29 AM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Aug 13, 6:29 AM CDT, 6 hours 36 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
629 AM CDT SAT AUG 13 2016
.SHORT TERM...(Today through Monday night)
Issued at 303 AM CDT Sat Aug 13 2016
Well, in a nutshell, no major changes with the on-going short
term package from yesterday. The flash flood watch headlines will
remain unchanged in areal coverage, but have decided to extend on
out through the day Monday at this time due to additional heavy
rain concerns on day 3. In fact, we may end up needing to extend
even farther into monday night and Tuesday some areas in later
forecasts.
However, there does remain a bit of uncertainty with regards to
the precise placing and timing of the heaviest precip band. Some
models are trending a bit farther northwest with this band.
However, there has been a tendency for them to go too far north
of the sfc front in the past. Heavier rainfall may tend to track a
bit farther to the southeast along the front where the air is a
bit more unstable and highest PWAT axis may be located. Also,
better overall dynamics (i.e. low level jet/moisture transport)
may exist a bit farther southeast. Thus, will not jump quite yet
on much of a shift compared in the heaviest rain band compared to
ongoing forecast. Of course, time will tell, and some adjustments
may be needed in subsequent forecast packages. What does seem more
certain is that somewhere close is probably gonna being dealing
with record setting amounts of rainfall as we head through the
weekend and into next week.
We generally have rain totals through Monday night running in the
4-8 inch range within the watch box, which covers all of se MO/srn
IL/sw IN and a portion of western KY along the Ohio River. Highest
totals still reside in a swath from se MO into sw and sc IL, with
the "lower" totals along the OH River. Locally higher amounts are
also possible.
.LONG TERM...(Tuesday through Friday)
Issued at 303 AM CDT Sat Aug 13 2016
It is good to see that WPC inserted the model component of the
Canadian into the blended numerical guidance in the extended period.
The ECMWF appears to be the closest with the Canadian (which has
initialized very well with the Gulf Coast low and approaching cold
front this past week). Both models take the current Gulf
Coast/Louisiana closed low, phase it with the eastern side of the
Upper Midwest trough, with similar positions of the closed surface
low along the front near the IL/central IN border by 12z (7 am CDT)
Tuesday. Once that low rockets into the eastern Great Lakes states
by 00z (7 pm CDT Tuesday) Wednesday, the mean progressive tilt
trough axis bisects the WFO PAH forecast area. The ECMWF retrogrades
the mean trough axis slightly as more energy comes down the west
side of the trough axis from the Northern Plains. With a middle to
upper level ridge building in across the Central Plains, am doubtful
of the westward shift of the trough axis.
Although there is greater confidence in the further east movement of
convection depicted by the Canadian through mid-week, a blend of the
ECMWF (which has slightly higher PoPs/Weather further west into the
WFO PAH forecast area) and the lower PoP Canadian model was used to
remain in tolerance with surrounding NWS forecast office
collaboration. Would not be surprised if the WFO PAH forecast area
is much drier by Wednesday, as the mean trough axis is east of the
WFO PAH forecast area. Have low confidence in the higher PoPs for
next Saturday, given the potential for mesoscale short waves
embedded in the mean trough axis near WFO PAH.
&&
.AVIATION...
Issued at 629 AM CDT Sat Aug 13 2016
Banded line of precipitation will develop across the WFO PAH TAF
sites for the 12z Saturday TAF issuance. Employed vicnity mention
of convection in locations not currently or expecting convection
at the start of the forecast period.
MVFR ceilings will develop in the vicinity of the frontal
boundary, with intermintent intrusions into IFR ceiling category
with scattered thunderstorms in the line. As the frontal boundary
gradually moves through the WFO PAH TAF sites, ceilings will
approach VFR category during the evening and overnight, before
falling down into IFR category behind the frontal boundary after
09z Sunday.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch through Monday evening for ILZ075>078-080>094.
MO...Flash Flood Watch through Monday evening for MOZ076-086-087-100-
107>112-114.
IN...Flash Flood Watch through Monday evening for INZ081-082-085>088.
KY...Flash Flood Watch through Monday evening for KYZ003>005-007-010-
014-015-018-019.
&&
SHORT TERM...GM
LONG TERM...Smith
AVIATION...SmithHazardous weather outlook, Aug 13, 10:36 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1036 AM CDT SAT AUG 13 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1036 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE AREA. REFER TO THE WATCH PRODUCT FOR DETAILS. HEAVY RAINFALL AND FLOODING FROM THUNDERSTORMS IS ANTICIPATED TODAY THROUGH TONIGHT. FOR TODAY...THE AREAS OF CONCERN WILL CONTINUE TO BE ACROSS SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE CHANCE WILL SPREAD SOUTH INTO WEST KENTUCKY BY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY OFF AND ON SHOWERS AND THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL BE LIKELY SUNDAY THROUGH MONDAY EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND AREAS OF WESTERN KENTUCKY ALONG THE OHIO RIVER. THOSE LOCATIONS ARE NOW IN A FLASH FLOOD WATCH THROUGH MONDAY EVENING. PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR FURTHER DETAILS. LOCALLY HEAVY RAIN WILL CONTINUE TO BE THE PRIMARY WEATHER HAZARD TUESDAY. OTHERWISE...GENERAL THUNDERSTORMS ARE FORECAST ACROSS THE OUTLOOK AREA DURING THE WEEK. GIVEN THE MARGINAL SHEAR AND INSTABILITY AVAILABLE...A FEW STORMS MAY APPROACH SEVERE LIMITS WITH GUSTY WINDS AND MARGINAL HAIL LATE TUESDAY...MAINLY OVER WEST KENTUCKY. .SPOTTER INFORMATION STATEMENT... RELAY REPORTS OF FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE...OR LOCAL LAW ENFORCEMENT.
In the hours before
Local storm report, Aug 13, 9:25 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
925 AM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM FLASH FLOOD CRAINVILLE 37.75N 89.06W
08/13/2016 WILLIAMSON IL BROADCAST MEDIA
MAIN STREET JUST NORTH OF ROUTE 13 UNDER 6 INCHES OF
WATER. MAN HOLE COVER POPPED OFF AND WATER FILING UP INTO
NEAR BY YARDS.
&&
CTNLocal storm report, Aug 13, 11:25 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1125 AM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 5 SE CARBONDALE 37.67N 89.15W
08/13/2016 WILLIAMSON IL TRAINED SPOTTER
1.5 FT OF WATER ON GIANT CITY RD SOUTH OF CARBONDALE.
&&
DPLocal storm report, Aug 13, 11:47 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1147 AM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN CAPE GIRARDEAU 37.31N 89.55W
08/13/2016 M3.02 INCH CAPE GIRARDEAU MO FIRE DEPT/RESCUE
FIRE DEPT REPORTS 3.02 INCHES RAIN 7 AM TO 11 AM
&&
DPLocal storm report, Aug 13, 11:50 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN JACKSON 37.38N 89.65W
08/13/2016 M4.50 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
4,5 INCHES RAIN SINCE 7 AM IN JACKSON.
&&
DPLocal storm report, Aug 13, 12:04 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1204 PM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM FLASH FLOOD ALTO PASS 37.57N 89.32W
08/13/2016 UNION IL LAW ENFORCEMENT
BRIDGE OUT AT ALTO PASS AND MARKS LANE. 3.5 INCHES OF
RAINFALL AT COBDEN AND JUST OVER 5 INCHES AROUND WOLF
LAKE SINCE THIS MORNING. SEVERAL ROADS WATER COVERED WITH
CREWS DISPATCHED.
&&
CTNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:50 AM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Union, Williamson | 3 hr |
| Aug 13, 10:27 AM CDT | Flash Flood Warning | PAH | Edwards, Franklin, Hamilton, Wabash, Wayne, White | 3 hr |
| Aug 13, 11:45 AM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Johnson, Union, Williamson | 8 hr |
| Aug 13, 12:26 PM CDT | River Flood Warning | PAH | Wayne, White | 5 days |
| Aug 13, 12:31 PM CDT | River Flood Warning | PAH | Gallatin, Wayne, White | 15 days |
| Aug 13, 1:05 PM CDT | River Flood Warning | PAH | Jackson | 12 days |
| Aug 13, 2:10 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Jefferson, Perry, Wayne | 5 hr |
| Aug 13, 11:36 AM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Stoddard, Wayne | 8 hr |
| Aug 13, 1:30 PM CDT | Flash Flood Warning | PAH | Butler | 6 hr |
| Aug 13, 2:33 PM CDT | Flash Flood Warning | PAH | Butler, Carter, Ripley | 6 hr |
Nearby
River Flood Warnings in Illinois, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.